Your Health. Your Family. Your Choice.
Administered by: Unknown Purchased by: Unknown
Life Threatening? No
Write-up: Information has been received from a Health Authority (reference # PEI2010019668). Case medically confirmed. To be noted that the medical letters/hospital reports contain ambiguous, not always congruent information, particularly concerning the beginning of migraine symptoms. A 13 year old female with a medical history of menstrual bleeding in 2006 and administration of hormonal contraception (unspecified) for one year had received the first dose of GARDASIL (lot # 1401F, batch NG00010) in the left upper arm on 21-DEC-2007 and with a second dose of GARDASIL (lot # 1114U, batch NH10940) in the left upper arm on 14-AUG-2008. Since beginning of 2008 she developed relapsing syncopes and a decreased performance status and since July 2008 frequent infections (laryngitis, bronchitis, tonsillitis, and common colds). After the second vaccination physical and mental performance furthermore aggravated. In September 2008, she presented to a dermatologist with hair loss. On 11-SEP-2008, alopecia androgenetica was diagnosed. On 19-NOV-2008, the patient presented to an outpatient department for pediatric psychosomatics. An integrated therapy recommended. Since January 2009, the patient presented to a general practitioner who prescribed homeopathic medication due to dizziness, syncopes, fluctuation of weights, regularly occurring pain, chronic fatigue, photosensitivity and headache. Cytomegalovirus and hepatitis A, B and C were excluded. From 12-FEB-2009 to 18-FEB-2009, the girl was hospitalized. Family history revealed depression and epilepsy of the patient''s father. According to the mother the patient generally eats few. At that time the patient had a weight of 58.6 kg and a height of 163 cm. By clinical investigation of the symptoms (with an increased thirst in addition), including EEG (electroencephalogram), ECG (electrocardiogram) and abdominal sonography, following diagnoses were excluded: diabetes insipidus, hypothyroidism, epilepsy, ocular diseases, heart diseases. Endocrinal diagnostics (thyroid values and cortisol) showed normal results. Schellong test revealed a pathological decreased systolic and diastolic blood pressure and increased heart rate up to a maximum of 148/min when standing. In addition the patient developed severe nausea and black out. Immediately after lying down, all symptoms normalized. Diagnosis of orthostatic dysregulation was established. Diagnosis of orthostatic dysregulation was established. MRI on 25-MAR-2009, revealed normal results of neurocranium but showed in addition sinusitis maxillaries and both-sided sinusitis ethmoidalis chronica. Upon immunologist''s consultation on 28-APR-2009 and on 22-SEP-2009 chronic EBV (Epstein-Barr virus) infection and autoimmune disorders were excluded. The patient had a loss of 13.7 kg within seven months. She received corrective treatment with topiramate. For 19-MAR-2009 to November 2009 she presented to a neurologist for investigation of vertigo, sensation of pressure in head and migraine and to induce exclusion of cerebral tumor. On 29-APR-2009, 21-JUL-2009 and 16-NOV-2009 the patient presented to the neurological department of a hospital. In contrast to prior information and according to the report it was mentioned that the patient suffered from vertigo, unilateral headache, nausea, vomiting, photo and phonosensitivity and sometimes flickering eyes since 2005. These attacks were ongoing up to three days and mostly when weather was changing. The patient''s family has a positive medical history of migraine. Clinical and neurological investigations were not pathological, the neuro-orthoptical result showed slight centralized eye movement disorder with saccadic visual series. After treatment with topiramate (50mg/day) migraine improved and finally resolved. Final diagnoses of vestibular migraine with relapsing dizziness attacks, syndrome with decreased physical and mental ability to cope with stress and changing and diverse symptoms of unknown cause were established. Loss of weight and impaired concentration were seen as adverse events of treatment with topiramate. Since 2009, the patient developed irregular menstruation. Since November 2009 the patient received corrective treatment by dual medicine (natural medicine). On 16-NOV-2009, the patient presented at a neurological outpatient department for check up consultation. Under treatment with topiramate no more migraines. Psychiatric consultation was urgently suggested. On 20-NOV-2009 laboratory test showed normal values for free T3, T4 and TSH-receptor antibodies. On 23-NOV-2009 laboratory test showed normal values for immunological proteins. On 17-DEC-2009 ultrasonography of thyroid and liver showed normal results. On 21-JAN-2010 an immuntarget test with GARDASIL was performed. On 15-MAR-2010 a molecular genetic analysis showed no indication for mitochondriopathy. The patient was substitutes with alpha-liponsaure and herbal preparations. The report of an unspecified physician written on 20-APR-2010 revealed the results of 17-NOV-2009 when the patient presented with pallor, adynamia, muscular weakness, pain and loss of strength. The micronutrient profile showed an "obvious deficiency". The patient received corrective treatment with infusion therapy, starting with 2 infusions per week. There under the symptoms improved widely. According to this reporter, the reaction was probably related to vaccination. On 19-APR-2010 it was reported that the patient had no more syncopes, dizziness and better memory, summarized a physical improvement. The mental improvement was "not good enough"; she had impaired concentration and recurring headache. At that time she had a weight of 47 or 48 kg. On 26-MAR-2009 laboratory test showed normal values for creatinine and serotonin in urine. On 27-APR-2010, the patient was certified unfit to go to school. At the time of reporting to Health Authority (17-JUN-2010), the patient had not recovered. The outcome was also reported as "persistence/disability". Health Authority coded: dizziness, hair loss, loss of weight, migraine, pain,, syncope, chronic fatigue. The case is closed. Other business partner numbers included E2010-04422. No further information is available.
Copyright © 2018 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166